Propecia users please help! - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 11
  1. #1
    Member
    Join Date
    Jan 2011
    Posts
    37

    Default Propecia users please help!

    For those who use propecia on this forum, did you guys ever experience sides when you started the med, and did those sides eventually disappear with continued use of propecia?

  2. #2
    Doctor Representative mattj's Avatar
    Join Date
    Oct 2009
    Posts
    1,268

    Default

    Hairloss treatment results vary so much from patient to patient. The contrast in experiences relate as much to the incidence of side effects as they do to the success in fighting hairloss. After spending years listening to other Propecia users I've concluded that side effects are probably more common than the drug manufacturers claim, but that they are usually minor and will go away within a couple of weeks of stopping treatment.

    Are you currently experiencing side effects and wondering if they'll stop if you continue taking Propecia? I would say that this is possible. You might increase the likelihood if you take a lower dose.
    I am a patient and representative of Dr Rahal

    My FUE With Dr Rahal - Awesome Hairline Result

    I can be contacted for advice: matt@rahalhairline.com

  3. #3
    Senior Member
    Join Date
    Mar 2011
    Posts
    134

    Default

    no i didnt have any sides so far in 2.5 months in and the majority of people dont have sides but on the internet the people will tell u that everyone gets sides so be wary.

  4. #4
    Member
    Join Date
    Feb 2010
    Posts
    39

    Default

    Well I have been on the drug for almost a whole year and sadly to say i did have some sides. I did freak out about them at first so I got off the drug for a few months and everything started working like normal right after that. But then again I still wanted to get the positive effects from the drug so I jumped back on. The biggest thing is that I now vary rarley get morning wood but that really is it. I can still get ready when i need to "Perform" but maybe 2 out of 10 times its not as hard as it used to be. But I also noticed that it also is becasue there is drinking involved. So get on the drug becasue it really works. You might get the sides but if you constantly think about getting them you almost guarntee yourself that you are. I also have started cutting the pill in half with a pill spliter and taking the .5 mg dose every day instead of the whole 1.0 mg. I still am having good results with this.

  5. #5
    Member
    Join Date
    Jan 2011
    Posts
    37

    Default

    I appreciate the help y'all. The reason I ask about this is because I have been on-off propecia at least 3 times. Each time, I lowered the dosage a bit (started around 0.5 and eventually got down to 0.125 mg), but side effects would eventually show up around the 2-3 month mark. I would freak out and stop treatment there, as I didn't want to risk any of these sides being permanent on the medication. However, after I would quit, the sides would go away eventually and I'd be back to normal, and start the process again. I guess this time I'm going to stay on it for at least 12 months, and continue through it regardless of whether I get sides or not. Thanks!

  6. #6
    Member
    Join Date
    Dec 2008
    Posts
    92

    Default

    Quote Originally Posted by nassau View Post
    You might get the sides but if you constantly think about getting them you almost guarntee yourself that you are. I also have started cutting the pill in half with a pill spliter and taking the .5 mg dose every day instead of the whole 1.0 mg.
    Ah, I hate to be a propecia basher, because I do think it works for hairloss.. buts lets be reasonable and examine the logic in what you just said. You're not thinking about getting "sides", but just said you are experiencing some.. right? Let's cut the bullshit.. these aren't psychological problems causing the ED.. it's your medication. More to the point, you realize this and are trying to reduce your dosage bacause of it! Don't dupe yourself (or others) into thinking that any of the ED problems are "in your head". Ask yourself a simple question, did I EVER have a problem getting it up before I started taking this mediacation? If your answer is no.. than I think with the simplest reasoning you should be able to pinpoint with certainty the cause of your ED probs.

  7. #7
    Junior Member
    Join Date
    Dec 2010
    Posts
    16

    Default

    I have been taking 5mg, yes 5mg!, of proscar everyday now for nearly 4 months with no side effects, only trouble is I haven't noticed any regrowth either, or shedding. Most of the hair I lost happened about 6 years ago but has since then stabilised, I am going to give it a year (also using minoxidil 5% and nizoral 2% everyday) and then consider a hair transplant.

  8. #8
    Junior Member
    Join Date
    Apr 2011
    Posts
    1

    Default

    I also have started cutting the pill in half with a pill spliter and taking the .5 mg dose every day instead of the whole 1.0 mg. I still am having good results with this.
    yeast infection

  9. #9
    Doctor Representative mattj's Avatar
    Join Date
    Oct 2009
    Posts
    1,268

    Default

    Quote Originally Posted by hunter84 View Post
    I have been taking 5mg, yes 5mg!, of proscar everyday now for nearly 4 months with no side effects, only trouble is I haven't noticed any regrowth either, or shedding. Most of the hair I lost happened about 6 years ago but has since then stabilised, I am going to give it a year (also using minoxidil 5% and nizoral 2% everyday) and then consider a hair transplant.
    What region of your scalp is effected by hairloss? As you may know, Finasteride tends to be more effective towards the back/crown than at the hairline. It's not only common but highly likely that no significant change will be seen at the front.

    As your hairloss was already stable, adding the drug to your regimen could easily seem like a waste of time - and it might be - but it could stop your hairloss from progressing if the process starts again in the future. In your case it seems extremely unnecessary to be taking such a high dose though.

    I wouldn't worry about not experiencing shedding. Not everyone goes through a noticeable shed. I didn't.
    I am a patient and representative of Dr Rahal

    My FUE With Dr Rahal - Awesome Hairline Result

    I can be contacted for advice: matt@rahalhairline.com

  10. #10
    Junior Member
    Join Date
    Apr 2011
    Posts
    20

    Default

    I've been taking for over 10 years I started in early 20s
    My hairline has still thinned, but I believe fin has kept it from disappearing
    I'm 32 and I cover up my thin-ness but I stil get compliment son my hair from women, hair is down below my waste


    anyways I never had any side effects
    and I do 5mg a day for the last couple of yrs or more

Similar Threads

  1. Survey: Finasteride Users on this forum (one big Finasteride Thread)
    By Phatalis in forum Hair Transplant: Start Your Own Topic
    Replies: 73
    Last Post: 05-23-2021, 05:57 PM
  2. Replies: 7
    Last Post: 10-19-2011, 01:29 PM
  3. The hat problem for Toppik, etc. users.
    By Infinity in forum Women's Hair Loss: Start Your Own Topic
    Replies: 2
    Last Post: 03-08-2011, 09:27 AM
  4. New Here, Experienced Users Please Advice.
    By EvilMonkey in forum Men's Hair Loss: Start Your Own Topic
    Replies: 5
    Last Post: 02-07-2011, 10:14 PM
  5. Hairmax laser comb users or past users
    By simonsays86 in forum Hair Loss Treatments
    Replies: 1
    Last Post: 09-29-2010, 08:56 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

The Bald Truth - September 24th, 2021
Today 12:41 PM
Last Post By JoeTillman
Today 12:41 PM
Fashion Zone Today
02-26-2021 12:07 AM
Last Post By HarryJohnson
Today 08:03 AM
Valproic acid with 10% minoxidil
02-03-2021 02:56 AM
by doke
Last Post By doke
Today 07:42 AM
New io games on the baldtruthtalk forum
04-28-2021 11:36 PM
Last Post By JackBriggs
Today 07:15 AM
Should i worry about this?
05-17-2021 07:19 AM
by Cyclist
Last Post By Greta Hintz
Today 04:50 AM
Can Someone Do My Essay Cheap ?
Yesterday 03:18 AM
Last Post By frederickgragg
Today 03:09 AM